Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Feb 4, 2006, 9:29 PM EST for Lancaster County, Warren County, Pennsylvania. It was in force for 58 days. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 4, 2006, 9:29 PM EST (02:29 UTC)
- Expired
- Apr 3, 2006, 3:00 PM EDT
- In force
- 58 days
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Lancaster County, PA, Warren County, PA
The radar
The Buffalo radar (KBUF), 130 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 2:42 PM EDT | HAIL 0.88 | Warren, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 492 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 050229
SVRCTP
PAC071-050330-
/O.NEW.KCTP.SV.W.0001.060205T0229Z-060205T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
929 PM EST SAT FEB 4 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 1030 PM EST
* AT 927 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WILLOW STREET TO WAKEFIELD...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STRASBURG AND QUARRYVILLE AROUND 935 PM EST...
PARADISE AROUND 940 PM EST...
GAP AROUND 950 PM EST...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3991 7602 3987 7601 3973 7612 3972 7623
3979 7627 3981 7632 3991 7637 3994 7644
4006 7645 4006 7645 4009 7595 4004 7595
$$
FORECASTER: KL2 follow-up statements
000
WUUS51 KCTP 031800
SVRCTP
PAC123-031900-
/O.NEW.KCTP.SV.W.0001.060403T1800Z-060403T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
200 PM EDT MON APR 3 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA
* UNTIL 300 PM EDT
* AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRAND VALLEY...OR 21 MILES WEST OF WARREN...AND MOVING EAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPRING CREEK AROUND 205 PM EDT...
GARLAND AROUND 210 PM EDT...
YOUNGSVILLE AROUND 220 PM EDT...
WARREN AND CHAPMAN SP AROUND 235 PM EDT...
RUSSELL AROUND 240 PM EDT...
KINZUA DAM AROUND 250 PM EDT...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4185 7967 4167 7962 4178 7889 4196 7892
4201 7903
$$
FORECASTER: KL000
WWUS51 KCTP 031830
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 PM EDT MON APR 3 2006
PAC123-031900-
/O.CON.KCTP.SV.W.0001.000000T0000Z-060403T1900Z/
WARREN-
227 PM EDT MON APR 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR WARREN COUNTY...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED BETWEEN YOUNGSVILLE AND SUGAR GROVE...AND MOVING EAST
NORTHEAST AROUND 30 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DOWNED TREES...AND MAY CONTAIN
LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE...AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4185 7967 4167 7962 4178 7889 4196 7892
4201 7903
$$
FORECASTER: KLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 3:15 PM EST, 6 hours 14 minutes earlier.
Area forecast discussion, Feb 4, 3:15 PM EST, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EST SAT FEB 4 2006 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... RADAR SHOWING BULK OF RAIN ASSOCIATED W/WAA MOVING NORTH OF PA THIS AFTN AS STRENGTHENING SFC LO LIFTS THRU EASTERN OHIO. HOWEVER...CONVECTION DEVELPNG SOUTH OF BAROCLINIC ZONE IN MARGINALLY UNSTABLE AIRMASS AHEAD OF APPROACHING S/WV. COLD FRONT SHOULD BE ACCOMPANIED BY A LAST ROUND OF SHWRS/TSRA THIS EVENING...THEN UPSLOPE SNOW EVENT BEGINS OVR MTNS LATE TONIGHT. MODEL SOUNDINGS SHOWING DEEP MOIST BLYR ASCENDING MTNS DURING SUNDAY...FOLLOWED BY FALLING INVERSIONS SUN NITE. EXPECT SEVERAL INCHES TO FALL OVER OROGRAPHICALLY FAVORED LAUREL HIGHLANDS/NW MTNS LATE TONIGHT THRU SUN NITE...DESPITE LITTLE CONTRIBUTION FROM LAKES AS 850-LAKE TEMP DIFF ONLY ARND 13C. GREATEST LIFT OCCURRING ARND -6C SUGGESTS SNOW:WATER RATIOS NOT FAR FROM 10:1. WILL ISSUE SNOW/BLOWING SNOW ADV...AS TIGHT PRES GRAD WILL PRODUCE GUSTY WINDS THRU SUN NITE. SCT LAKE EFFECT SNOW SHOWERS WILL FALL OVR THE MTNS MONDAY. ALTHOUGH MODEL INVERSION HEIGHTS SUGGESTS ADDITIONAL ACCUMS WILL BE LIGHT. 900MB TEMPS ARND -7C SUGGEST HIGHS U20S MTNS TO U30S LOWER SUSQ. && .LONG TERM (TUESDAY THROUGH SATURDAY)... TEMPERATURES SHOULD RETURN TO NR OR BLW NORMAL IN THE EXTENDED FCST AS TROUGH BECOMES ESTABLISHED OVER EASTERN CONUS. LINGERING LE SNOW SHWRS SHOULD TAPER TO FLURRIES OVER MTNS ON TUESDAY AS HI PRES RIDGE BUILDS TOWARD THE AREA. LATEST MREF DATA SUGGEST CLIPPER SYSTEM PASSES SOUTH OF THE STATE ON WED. ANOTHER CLIPPER COULD POTENTIALLY AFFECT THE REGION BY FRI OR SAT. && .AVIATION... SURFACE LOW PRESSURE MOVING NORTH THROUGH EASTERN OHIO WILL CONTINUE TO PUSH RAIN THROUGH THE REGION THIS EVENING. TWO AREAS OF CONVECTION WILL RIDE NORTH INTO THE FORECAST AREA THIS EVENING. ONE IS CURRENTLY IN CENTRAL MARYLAND AND THIS WILL AFFECT THE SOUTHEAST TAF SITES. THE SECOND IS WITH THE COLD FRONT IN SOUTHERN WEST VIRGINIA. THIS WILL SWEEP NORTH AND AFFECT THE WESTERN TAF SITES THIS EVENING. THIS EVENING...CEILINGS WILL REMAIN IN THE OVC008 TO 0VC015 RANGE IN THE PRECIPITATION AND RISE TO OVC020 IN THE DRY SLOT AND IN BETWEEN RAIN SHOWERS. THE COLD AIR WILL ENTER THE REGION FROM THE SOUTH AND WEST AS IT WRAPS AROUND THE LOW. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS AROUND 06Z. THE MAIN AREA OF PRECIPITATION WILL HAVE MOVED NORTH AND EAST SO MAINLY FLURRIES AND SCATTERED SNOW SHOWERS ARE EXPECTED FOR THE EAST HALF OF THE FORECAST AREA. UPSLOPE AND WRAP AROUND MOISTURE WILL ALLOW FOR SNOW SQUALLS AND HEAVIER SHOWERS OVER THE LAUREL HIGHLANDS AND NORTHERN MOUNTAINS (KJST AND KBFD). WINDS WILL INCREASE FROM 250 DEGREES TO 15 TO 25 KTS WITH GUSTS OVER 30 KTS IN MOST LOCATIONS TONIGHT. THIS WILL ALSO LOWER VISIBILITIES ON BLOWING SNOW. && .CTP WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY FOR PAZ004-005-024-033 FROM 10 PM SATURDAY TO 1 AM MONDAY. && SHORT TERM...FITZGERALD LONG TERM...FITZGERALD AVIATION...TYBURSKI
Hazardous weather outlook, Feb 4, 4:58 AM EST, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 458 AM EST SAT FEB 4 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-051000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 458 AM EST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH HAS BEEN ISSUED FOR CAMBRIA AND SOMERSET COUNTIES FOR TONIGHT THROUGH LATE SUNDAY NIGHT. STRONG UPSLOPE FLOW WILL DEVELOP IN THE WAKE OF A STORM WHICH WILL MOVE NORTH OF THE REGION TONIGHT...BRINGING THE POTENTIAL FOR SEVERAL INCHES OF SNOW TO FALL FROM TONIGHT THROUGH EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERSISTENT LAKE EFFECT SNOW BANDS WILL SET UP EAST OF LAKE ERIE BEGINNING SUNDAY AFTERNOON AND CONTINUING WELL INTO MONDAY. THE BANDS SHOULD BE MOSTLY WEST TO EAST ORIENTED...MEANING THAT THE HEAVIEST SNOW MAY STAY NORTH OF THE PENNSYLVANIA/NEW YORK BORDER. HOWEVER...SNOW BANDS MAY AFFECT PORTIONS OF WARREN AND MCKEAN COUNTIES FROM SUNDAY NIGHT THROUGH TUESDAY...PRODUCING SOME ACCUMULATION AND POSSIBLE ADVISORIES.
In the hours before
Special weather statement, Feb 4, 8:15 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 815 PM EST SAT FEB 4 2006 PAZ065-066-050245- LANCASTER-YORK- 815 PM EST SAT FEB 4 2006 ...STRONG THUNDERSTORMS WILL AFFECT YORK AND LANCASTER COUNTIES... AT 812 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF CARLISLE TO LAUREL...MOVING EAST NORTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR FRANKLINTOWN AND HANOVER AROUND 825 PM...WELLSVILLE...THOMASVILLE...SPRING GROVE...DOVER AROUND 835 PM...LEWISBERRY...WEIGELSTOWN...SEVEN VALLEYS...NEW SALEM AROUND 840 PM AND YORK HAVEN AROUND 845 PM. THE STRONGEST THUNDERSTORMS WILL MAINLY AFFECT AREAS NEAR AND SOUTH OF THE PENNSYLVANIA TURNPIKE. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: KL
Special weather statement, Feb 4, 9:11 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 911 PM EST SAT FEB 4 2006 PAZ059-066-050345- LANCASTER-LEBANON- 911 PM EST SAT FEB 4 2006 ...STRONG THUNDERSTORMS WILL AFFECT LANCASTER AND LEBANON COUNTIES THROUGH 10 PM... AT 910 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT JOY TO 2 MILES NORTHWEST OF BEL AIR SOUTH...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR MANHEIM...MOUNT GRETNA...ANNVILLE... MILLERSVILLE AROUND 920 PM...CORNWALL...CLEONA...LANCASTER...EAST PETERSBURG AROUND 925 PM...WILLOW STREET AND WAKEFIELD AROUND 930 PM. THE STRONGEST THUNDERSTORMS WILL OCCUR SOUTH OF ROUTE 30 IN LANCASTER COUNTY. WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS. WINDS OF THIS MAGNITUDE MAY DOWN TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: KL
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:59 PM EST | Lake Effect Snow Warning | CTP | McKean, Warren | 19 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.